MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3.5X26MM LOW PRO CORT SCR STE; SCREW, FIXATION

ZIMMER BIOMET, INC. 3.5X26MM LOW PRO CORT SCR STE; SCREW, FIXATION
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Foreign: event occurred in (b)(6).Concomitant medical devices: item# 856135022; 3.5x22mm cort lock scr ste; lot# 757560; item# 856135024; 3.5x24mm cort lock scr ste; lot# 527340; item# unknown; unknown plate; lot#: unknown.The product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-03015, 0001825034-2020-03016.Product not returned.
 
Event or Problem Description
It was reported that the patient underwent initial operation with alps tibia.Surgeon found distal screws had fractured at the head section.Subsequently, the patient was revised to remove the head parts and insert some screws at vacant screw hole.Attempts have been made and additional information on the reported event is unavailable at this time.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
Radiographs were provided and reviewed by a health care professional.A review of the available records identified the following: overall fit and alignment of the implants is appropriate.Normal bone quality.No signs of loosening, radiolucency, corrosion.Possible fracture of the proximal second and third screws.No contributing factors are seen.The complaint is confirmed.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
3.5X26MM LOW PRO CORT SCR STE
Common Device Name
SCREW, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10402313
Report Number0001825034-2020-03018
Device Sequence Number11680476
Product Code HRS
UDI-Device Identifier00887868352454
UDI-Public(01)00887868352454
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143697
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number851235026
Device Lot Number662250
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR